# SDR 2010FA0000410

- Difficulty date: April 15, 2010
- Submitted: April 23, 2010
- Operation: General aviation
- Aircraft: N573ER
- Make and model: Piper PA-44-180
- Aircraft serial: 4496149
- Engine: Lyc O360*
- System (JASC): 5712 · Wing, Rib/Bulkhead
- Part: Rib
- Part number: 38210000
- Condition: Cracked
- Location: Wing
- Part time: 6,185 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

( BF8R) (W/O NR: 01000553)  THE DISCREPANCY WAS FOUND DURING  (1) OF OUR PROGRESSIVE INSPECTIONS.  IN THE LT AND RT WING GEAR WELL AREA, THE WING RIB BEHIND EACH MAIN GEAR STRUT AT THE OPEN ACCESS HOLE IN THE RIB THERE ARE 4 CRACKS PROPAGATING FROM THE HOLE OUTWARD IN VARYING LENGTHS UP 1.25 INCHES.  NO APPARENT DAMAGE WAS FOUND ON THE ACFT TO SUGGEST ANY KIND OF OVERSTRESS OF THE WINGS OR AIRFRAME.  THIS ACFT IS USED FOR FLIGHT TRAINING AND DOES SEE MORE THAN NORMAL TAKEOFFS/LANDINGS, SUSPECT CRACKS POSSIBLY CAUSED BY MULTIPLE HARD LANDINGS OVER THE YEARS.  SUGGEST MFG MIGHT LOOK INTO SOME KIND OF STRENGTHENING PLATE FOR THE RIB IF THIS IS HAPPENING WITH OTHER ACFT.
